MAUDE Adverse Event Report: STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH RC LAG SCREW GAMMA4 Ø10.5X80MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660080S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: using the gamma4 u-lag screw 80 mm, the surgeon inserted the u-pin as usual and attempted to insert the u-lag end cap, but it was not inserted properly.Several attempts were made to insert the u-lag end cap while pushing in different directions, but it was not inserted properly.The insertion of the end cap was given up and distal fixation was performed.After checking the threading of the end cap and confirming the wear of the threads, another u-lag screw was opened, the end cap was replaced.The end cap was successfully installed and the procedure was completed.
 
Additional Manufacturer Narrative
Correction - please refer to h6 health impact code.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The returned end cap screw is found having deformed threads, mainly the first three to four threads are extremely deformed indicating application of excess torsional force.Minor dent marks and scratches were also seen on the upper threads, head and the shaft of screw which indicates excess metallic contact potentially due to hammering.All these observations suggest that probably the screw was misaligned during insertion, due to misalignment it although got inserted up to three to four threads but got stuck after that.On application of excess forces, the engaged threads got deformed and misaligned threads, head & shaft portion got scratch marks due to excess metallic contact.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to be user related.The event was caused by the application of excess torsional force and hammering while misalignment of the end cap screw inside the mating part during usage.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: using the gamma4 u-lag screw 80mm, the surgeon inserted the u-pin as usual and attempted to insert the u-lag end cap, but it was not inserted properly.Several attempts were made to insert the u-lag end cap while pushing in different directions, but it was not inserted properly.The insertion of the end cap was given up and distal fixation was performed.After checking the threading of the end cap and confirming the wear of the threads, another u-lag screw was opened, the end cap was replaced.The end cap was successfully installed and the procedure was completed.

Brand Name
RC LAG SCREW GAMMA4 Ø10.5X80MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20859682
Report Number0009610622-2024-00942
Device Sequence Number19848241
Product Code HSB
UDI-Device Identifier07613327591729
UDI-Public(01)07613327591729(11)240826(17)340731(10)K1CFDEE
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number81660080S
Device Lot NumberK1CFDEE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale